Posted by Flash (188.8.131.52) on June 25, 2001 at 04:05:05:
In Reply to: Mr. Pinky or Mr Flash... Question regarding SSRI's psylocibin posted by ChuckC on June 23, 2001 at 12:43:51:
Not only do they effect Serotonin, they also have a couple of common nasty side effects. These side effects are things that I would not want to experience whilst under the influence of a hallucinogen. The presence of a hallucinogen may even increase the chances of experiencing these side effects.
Nasty Side effect #1 - Heart Attack
SSRI occasionally cause heart attacks in people that aren't due one. Possibly this is because Serotonin in also used by the heart (and other internal organs including the bowel/intestines). Hallucinogens don;t have much effect on the heart/heart rate per say (although I don't recommend taking your pulse in an altered state since you are likely to misinterpret it causing alarming biofeedback, and eventually the type of anxiety known as "bad trip") in an anxiety situation the load on the heart may be increased.
Nasty Sice effect #2 - Compulsive Actions / Compulsive Suicide
I had an ex-girlfriend, a self indulgent attention seeker that the doctor misdiagnosed as depressed (OK maybe she was - you would be fucked up too if you spent time with me), anyway she come home one night, perfectly happy, and swallowed every medication in the house, including the rest of her Prozac, approx 100 paracetomal, a whole thing of multivits, etc, etc. Then she went to bed and fell asleep. Luckily she woke me up when she climbed in, and I got up for a drink of water. That's when I found little chopped up pieces of pill next to a knife in the kitchen. Something made me look around more, and I found all the empty pill bottles in the waste bin. To cut a long story short, I called an ambulance and they pumped her out.#
Anyhow I wouldn't mix that type of side effect with hallucinogens either. It's hard enough to keep a grip without little voices telling you to kill yourself.
Hope this scares you off mixing SSRIs
Post a Followup